MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. AMO INFUSION SLEEVE AND TEST CHAMBER; PHACO ACCESSORY

JOHNSON & JOHNSON SURGICAL VISION, INC. AMO INFUSION SLEEVE AND TEST CHAMBER; PHACO ACCESSORY
Model Number OPOS20L
Medical Device Problem Code Flushing Problem (1252)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth is unknown as it was not provided.Patient gender is unknown as it was not provided.Reporter telephone: (b)(6).(b)(4).Although, the hospital is reporting this adverse event and did not request field service or clinical, the hospital conducted a culture test and reviewed cleaning and sterilization practices.The hospital will begin to clean instruments via ultrasonic cleaning, flushing instruments after each use and has switched to single used instead of re-usable accessories.A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A hospital reported a cataract patient was presented with toxic anterior segment syndrome (tass) when using a phaco handpiece, tips and sleeve.A brief description from the hospital that at a one-day follow up exam, it was noted the patient had inflammation lasting 24 hours.Antibacterial infusion and an anterior chamber wash were performed.A culture test was performed.The test found no bacteria was present, hence, the surgeon considered tass as the diagnosis.The cleaning and sterilization practices were reviewed.Previously, ultrasonic cleaning was not used, and a vacuum boiling type wash was used for decontaminating instruments.In the future, the tip and sleeve will be switched from reuse to single use.The accessories will be cleaned and sterilized.In addition, the hospital will begin thoroughly flushing out instruments after each case.It was reported the patient outcome is well and has recovered.The hospital indicated the handpiece, tips and sleeve will not be returned.This is 1 of 4 reports.This report is for the sleeve.Separate reports will be submitted for the handpiece and tips.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.
 
Additional Manufacturer Narrative
B5: additional information was provided: the hospital will investigate the sterile materials currently in use at the facility and check for residuals in these products and it was unknown which product was used all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
H10: additional: although, the suspected opos20l, lot no.60146462 was not returned, as a proactive measure, the hospital returned 11 handpieces model 690880 with serial# (b)(6), 10 ia tip, straight,.3mm model opo1a20str and 2 solo ia tip, 45 deg,.3mm model opo1a2045d with no lot# for further evaluation.Visual inspection was performed, and no damage or foreign matter/debris were found.All returned devices were clean with no evidence that could be possibly contributed to the reported event of toxic anterior segment syndrome (tass).For the handpieces that had serial numbers listed a manufacturing record review was performed for the returned handpiece, and no related non-conformity or deviations were issued during manufacturing process.Device was manufactured and released within all specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
AMO INFUSION SLEEVE AND TEST CHAMBER
Common Device Name
PHACO ACCESSORY
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9455757
Report Number3006695864-2019-00980
Device Sequence Number19602428
Product Code HQC
UDI-Device Identifier05050474500389
UDI-Public(01)05050474500389(17)210827(10)60146462
Combination Product (Y/N)Y
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPOS20L
Device Catalogue NumberOPOS20L
Device Lot Number60146462
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer12/18/2019
01/29/2020
10/25/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/09/2020
02/19/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE AND TIPS.
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005